Jump to content
CrazyBoards.org

Recommended Posts

;)

I saw my GP this morning. Told her how its been this past week....and she's put me back up to 75mg efexor per day. Its the non extended release still, so I can take one 37.5 at breakfast and one at lunchtime....as the afternoons and evenings have been the worse.

She also said I can take the propranolol more often....up to 3 times a day, and that will help with the anxiety. :) I've only been taking it in dire panic attack need, but, especially when its busy at work, I need extra 'protection'. Hopefully that will help minimise the rages and outbursts...which I supoose do really mostly come from anxiety....

I'm seeing her again next Friday. And we can decide then whether I go back down to 37.5 once my therapist is back, or do 75 one day and 37.5 the next and so on for a while.

She reassured me that it is mainly the withdrawal that is bringing on the suicidal feelings. Although some of you folks have assured me of that, I needed to hear it face to face.

I feel like I have got my safety net back...my protection...I don't want to be dependent on medication, but its preferable to landing up in hospital or worse....

Just wanted to tell you the update. :P

Link to comment
Share on other sites

thank you ;)

I'm working all weekend....but will be taking propranolol.

took the 2nd 37.5mg efexor of the day just now....feeling kind of sleepy....nicely so....sort od soft....might also have something to do with a very gentle therapy session midday....

Link to comment
Share on other sites

;)

I saw my GP this morning. Told her how its been this past week....and she's put me back up to 75mg efexor per day. Its the non extended release still, so I can take one 37.5 at breakfast and one at lunchtime....as the afternoons and evenings have been the worse.

...

I'm seeing her again next Friday. And we can decide then whether I go back down to 37.5 once my therapist is back, or do 75 one day and 37.5 the next and so on for a while.

She reassured me that it is mainly the withdrawal that is bringing on the suicidal feelings. Although some of you folks have assured me of that, I needed to hear it face to face.

I feel like I have got my safety net back...my protection...I don't want to be dependent on medication, but its preferable to landing up in hospital or worse....

Just wanted to tell you the update. :)

<{POST_SNAPBACK}>

Good news! But when your tdoc gets back, if you don't feel ready to make any changes, downward or off--DONT. How long have you been taking Effexor? What is the rush to get you off it?

Sorry if I sound like a broken record, I know things are different in the UK than they are over here, but I'm still having trouble with why they want you to go off it at all. It's *ok* to be dependent upon an anti-depressant. It's not the same as an addiction.

75 mgs. a day seems to work for you, is not an exhorbitant dose by anyone's measure, you're going through intense therapy, why not just *table* the discussion of titrating downward or off for a WHILE...like months at least? This week at a time makes no sense to me. You've clearly become LESS stable since you've been messing around with the Effexor dose ( I don't mean that in an unkind way, just look at your posts over the last month).

I just want to know because I'm nosy and I CARE who is driving this getting you off Effexor idea and why? BTW, when it did come time for me to go off Effexor, I went to regular 37.5s and did just fine, but I was also titrating onto Prozac again and Effexor had pooped on me after 5 years.

S9

Link to comment
Share on other sites

thanks S9, we shall see what transpires over the next week before I see my GP again.

I asked her what reason the psychiatrist had given for taking me off efexor. She said that it is generally not a good idea to stay on 2 ADs and also it wasn't really helping an awful lot.

She did say that what's happening right now is mainly because of the withdrawal, and once that has passed, I will be stable again, that the mirtazapine will likely manage it on its own.

Today my therapist, when we talked through all this, likened the efexor to a plaster, (band-aid for US and Canadian folks!) that I need over the wound because I'm still raw and vulnerable beneath....That made a LOT of sense.....

And what I know is that today, back on 75mg, I am much better already...

Link to comment
Share on other sites

Heya nestling,

First, yay for family docs.  We *can* get it right!

;)

My crappy therapist called meds "an adjunct, if at all."

Whatever, lady.

Effexor withdrawal (oops, sorry, supposed to call it "discontinuation syndrome (DC)," more PC) is rotten, rotten, rotten for most people.  Go very, very, very slow if you're going to try tapering.  Very.

For lots of people, therapy (the *right* therapy for them) helps their brains until they no longer need meds (same effect, different method).

But I always tell myself and my patients to think of the diabetics.

They're on two, three, four meds plus insulin (more as they get older) b/c of a complex problem.  Forever.  Who cares?  So long as it keeps them well.

I don't get why your psych thinks being on two ADs is bad.  If that's what helps, who cares?  So long as it keeps you well.

--ncc--

Link to comment
Share on other sites

I've only met my psychiatrist twice. Once for a 90 minute assessment--the full 'this is your life' a la Lemony Snicket, and then for the 5 minute review (conducted with 2 med students observing) 2 months later...I'll see him again in 2 months or so (haven't got an appointment letter yet).

Am thinking of adding EDCS to my dx! its so confusing because I am never sure what is *me* and what is the DCS.....

my therapist said that the withdrawal effects intensify what is already there, make it more---makes sense. but my OCD part wants it more organised...wants a light to flash on to tell me which is normal and which is efexor induced....

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...